Alert archive / Virginia / Wind Chill Advisories in 2006

Wind Chill Advisory 2, NWS Blacksburg, VA

December 7, 2006Alleghany County, Ashe County, Watauga County, North Carolina; 16 counties in Virginia; Mercer County, Monroe County, Summers County, West Virginia

NWS Blacksburg, VA issued this wind chill advisory at Dec 7, 2006, 4:46 AM EST for Alleghany County, Ashe County, Watauga County, North Carolina; 16 counties in Virginia; Mercer County, Monroe County, Summers County, West Virginia. It took effect at Dec 8, 2006, 12:00 AM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 7, 2006, 4:46 AM EST (09:46 UTC)
In effect from
Dec 8, 2006, 12:00 AM EST
Expired
Dec 8, 2006, 10:23 AM EST
In force
10 hr
Issued by
NWS Blacksburg, VA
All 22 counties

Alleghany County, NC, Ashe County, NC, Watauga County, NC, Alleghany County, VA, Bath County, VA, Bland County, VA, Carroll County, VA, City of Covington, VA, City of Galax, VA, City of Radford, VA, Craig County, VA, Floyd County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Pulaski County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA, Mercer County, WV, Monroe County, WV, Summers County, WV

The radar

The Roanoke radar (KFCX), 48 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 9.8 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2006-12-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2006-12-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1893 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KRNK 070946
WSWRNK

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
446 AM EST THU DEC 7 2006

...ACCUMULATING SNOW COMBINED WITH COLD TODAY INTO FRIDAY
MORNING...

.NORTHWEST WINDS IN WAKE A STRONG COLD FRONT WILL RESULT IN
ACCUMULATING SNOWS AND WIND CHILLS AS COLD AS MINUS 5 TO MINUS 10.

WVZ043-045-071800-
/O.NEW.KRNK.SN.Y.0009.061207T1700Z-061208T1700Z/
/O.NEW.KRNK.WC.Y.0002.061208T0500Z-061208T1700Z/
SUMMERS-GREENBRIER-
INCLUDING THE CITIES OF...HINTON...LEWISBURG
446 AM EST THU DEC 7 2006

...SNOW ADVISORY IN EFFECT FROM NOON TODAY TO 12 PM EST FRIDAY...
...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 12 PM EST
FRIDAY. A WIND CHILL ADVISORY HAS ALSO BEEN ISSUED. THIS WIND
CHILL ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST
FRIDAY. 

SNOW SHOWERS WILL RESULT IN SNOW ACCUMULATIONS OF 2 TO 5 WITH
LOCALLY HIGHER AMOUNTS ALONG THE WESTERN SLOPES. THE COMBINATION OF
STRONG NORTHWEST WINDS AND TEMPERATURES WILL CREATE WIND CHILLS
AS COLD AS MINUS 5 TO MINUS 10 TONIGHT INTO FRIDAY MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE  LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

VAZ007-010-011-019-020-WVZ042-044-071800-
/O.NEW.KRNK.WC.Y.0002.061208T0500Z-061208T1700Z/
TAZEWELL-BLAND-GILES-ALLEGHANY VA-BATH-MERCER-MONROE-
INCLUDING THE CITIES OF...TAZEWELL...BLAND...PEARISBURG...
CLIFTON FORGE...HOT SPRINGS...BLUEFIELD...UNION
446 AM EST THU DEC 7 2006

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
12 PM EST FRIDAY. 

THE COMBINATION OF STRONG NORTHWEST WINDS AND TEMPERATURES WILL
CREATE WIND CHILLS AS COLD AS MINUS 5 TO MINUS 10 TONIGHT INTO
FRIDAY MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$


07
6 follow-up statements
000 
WWUS41 KRNK 071737
WSWRNK

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1237 PM EST THU DEC 7 2006

...ACCUMULATING SNOW COMBINED WITH COLD TODAY INTO FRIDAY
MORNING...

.NORTHWEST WINDS IN WAKE A STRONG COLD FRONT WILL RESULT IN
ACCUMULATING SNOWS AND WIND CHILLS AS COLD AS MINUS 5 TO MINUS
10.

WVZ043-045-072200-
/O.CON.KRNK.SN.Y.0009.000000T0000Z-061208T1700Z/
/O.CON.KRNK.WC.Y.0002.061208T0500Z-061208T1700Z/
SUMMERS-GREENBRIER-
INCLUDING THE CITIES OF...HINTON...LEWISBURG
1237 PM EST THU DEC 7 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST FRIDAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
12 PM EST FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST FRIDAY. A WIND
CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM
EST FRIDAY. 

SNOW SHOWERS WILL RESULT IN SNOW ACCUMULATIONS OF 2 TO 5 WITH
LOCALLY HIGHER AMOUNTS ALONG THE WESTERN SLOPES. THE COMBINATION
OF STRONG NORTHWEST WINDS AND TEMPERATURES WILL CREATE WIND
CHILLS AS COLD AS MINUS 5 TO MINUS 10 TONIGHT INTO FRIDAY
MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE  LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

VAZ007-010-011-019-020-WVZ042-044-072200-
/O.CON.KRNK.WC.Y.0002.061208T0500Z-061208T1700Z/
TAZEWELL-BLAND-GILES-ALLEGHANY VA-BATH-MERCER-MONROE-
INCLUDING THE CITIES OF...TAZEWELL...BLAND...PEARISBURG...
CLIFTON FORGE...HOT SPRINGS...BLUEFIELD...UNION
1237 PM EST THU DEC 7 2006

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
12 PM EST FRIDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
12 PM EST FRIDAY. 

THE COMBINATION OF STRONG NORTHWEST WINDS AND TEMPERATURES WILL
CREATE WIND CHILLS AS COLD AS MINUS 5 TO MINUS 10 TONIGHT INTO
FRIDAY MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
000 
WWUS41 KRNK 072023
WSWRNK

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
323 PM EST THU DEC 7 2006

...ACCUMULATING SNOW COMBINED WITH COLD TODAY INTO FRIDAY
MORNING...

.NORTHWEST WINDS IN WAKE A STRONG COLD FRONT WILL RESULT IN
ACCUMULATING SNOWS AND WIND CHILLS AS COLD AS MINUS 5 TO MINUS
10.

WVZ043-045-080430-
/O.CON.KRNK.SN.Y.0009.000000T0000Z-061208T1700Z/
/O.CON.KRNK.WC.Y.0002.061208T0500Z-061208T1700Z/
SUMMERS-GREENBRIER-
INCLUDING THE CITIES OF...HINTON...LEWISBURG
323 PM EST THU DEC 7 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST FRIDAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
12 PM EST FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST FRIDAY. A WIND
CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM
EST FRIDAY. 

SNOW SHOWERS WILL RESULT IN SNOW ACCUMULATIONS OF 2 TO 5 WITH
LOCALLY HIGHER AMOUNTS ALONG THE WESTERN SLOPES. THE COMBINATION
OF STRONG NORTHWEST WINDS AND TEMPERATURES WILL CREATE WIND
CHILLS AS COLD AS MINUS 5 TO MINUS 10 TONIGHT INTO FRIDAY
MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE  LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

VAZ007-010-011-019-020-WVZ042-044-080430-
/O.CON.KRNK.WC.Y.0002.061208T0500Z-061208T1700Z/
TAZEWELL-BLAND-GILES-ALLEGHANY VA-BATH-MERCER-MONROE-
INCLUDING THE CITIES OF...TAZEWELL...BLAND...PEARISBURG...
CLIFTON FORGE...HOT SPRINGS...BLUEFIELD...UNION
323 PM EST THU DEC 7 2006

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
12 PM EST FRIDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
12 PM EST FRIDAY. 

THE COMBINATION OF STRONG NORTHWEST WINDS AND TEMPERATURES WILL
CREATE WIND CHILLS AS COLD AS MINUS 5 TONIGHT INTO FRIDAY
MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

HYSELL
000 
WWUS41 KRNK 072256
WSWRNK

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
556 PM EST THU DEC 7 2006

...ACCUMULATING SNOW COMBINED WITH COLD TODAY INTO FRIDAY
MORNING...

.NORTHWEST WINDS IN WAKE A STRONG COLD FRONT WILL RESULT IN
ACCUMULATING SNOWS AND WIND CHILLS AS COLD AS MINUS 5 TO MINUS
10 OVERNIGHT.

WVZ042-080700-
/O.EXA.KRNK.SN.Y.0009.000000T0000Z-061208T1700Z/
/O.CON.KRNK.WC.Y.0002.061208T0500Z-061208T1700Z/
MERCER-
INCLUDING THE CITY OF...BLUEFIELD
556 PM EST THU DEC 7 2006

...SNOW ADVISORY IN EFFECT UNTIL 12 PM EST FRIDAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
12 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM EST FRIDAY. A WIND
CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM
EST FRIDAY. 

SNOW SHOWERS WILL CONTINUE INTO THE OVERNIGHT HOURS. AS MUCH AS 2
INCHES OF SNOW HAS ALREADY FALLEN IN SOME AREAS OF MERCER
COUNTY...WITH AN ADDITIONAL INCH OR TWO EXPECTED TONIGHT.

IN ADDITIONAL TO THE SNOW...THE COMBINATION OF STRONG NORTHWEST
WINDS AND VERY COLD TEMPERATURES WILL CREATE WIND CHILLS AS COLD
AS MINUS 5 TONIGHT INTO FRIDAY MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

WVZ043-045-080700-
/O.CON.KRNK.SN.Y.0009.000000T0000Z-061208T1700Z/
/O.CON.KRNK.WC.Y.0002.061208T0500Z-061208T1700Z/
SUMMERS-GREENBRIER-
INCLUDING THE CITIES OF...HINTON...LEWISBURG
556 PM EST THU DEC 7 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST FRIDAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
12 PM EST FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST FRIDAY. A WIND
CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM
EST FRIDAY. 

SNOW SHOWERS WILL CONTINUE THROUGH THE OVERNIGHT HOURS...RESULTING
IN TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES...WITH LOCALLY
HIGHER AMOUNTS...MAINLY ALONG THE WESTERN SLOPES. IN ADDITION TO
THE SNOW...THE COMBINATION OF STRONG NORTHWEST WINDS AND
COLD TEMPERATURES WILL CREATE WIND CHILLS AS LOW AS MINUS 5 TO
MINUS 10 DEGREES TONIGHT INTO FRIDAY MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE  LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

VAZ007-010-011-019-020-WVZ044-080700-
/O.CON.KRNK.WC.Y.0002.061208T0500Z-061208T1700Z/
TAZEWELL-BLAND-GILES-ALLEGHANY VA-BATH-MONROE-
INCLUDING THE CITIES OF...TAZEWELL...BLAND...PEARISBURG...
CLIFTON FORGE...HOT SPRINGS...UNION
556 PM EST THU DEC 7 2006

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
12 PM EST FRIDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
12 PM EST FRIDAY. 

THE COMBINATION OF STRONG NORTHWEST WINDS AND COLD TEMPERATURES
WILL CREATE WIND CHILLS AS LOW AS MINUS 5 TONIGHT INTO FRIDAY
MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

LAWRENCE
000 
WWUS41 KRNK 080241
WSWRNK

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
941 PM EST THU DEC 7 2006

NCZ001-002-018-VAZ009-012>018-081100-
/O.EXA.KRNK.WC.Y.0002.061208T0500Z-061208T1700Z/
ASHE-ALLEGHANY NC-WATAUGA-SMYTH-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
MARION...WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG...
INDEPENDENCE...GALAX...FLOYD...NEW CASTLE
941 PM EST THU DEC 7 2006

...WIND CHILL ADVISORY IN EFFECT UNTIL 12 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM EST FRIDAY. 

THE COMBINATION OF STRONG NORTHWEST WINDS AND COLD TEMPERATURES
WILL CREATE WIND CHILLS OF MINUS 5 TO MINUS 10 DEGREES TONIGHT
INTO FRIDAY MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. WIND CHILLS OF MINUS 5
TO MINUS 10 CAN RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...BE SURE
TO DRESS APPROPRIATELY.

$$

WVZ043-045-081100-
/O.CON.KRNK.SN.Y.0009.000000T0000Z-061208T1700Z/
/O.CON.KRNK.WC.Y.0002.061208T0500Z-061208T1700Z/
SUMMERS-GREENBRIER-
INCLUDING THE CITIES OF...HINTON...LEWISBURG
941 PM EST THU DEC 7 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST FRIDAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST FRIDAY. A WIND
CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST FRIDAY. 

OCCASIONAL SNOW SHOWERS WILL CONTINUE THROUGH THE OVERNIGHT
HOURS... RESULTING IN ADDITIONAL SNOWFALL ACCUMULATIONS OF AN INCH
OR TWO...MAINLY ACROSS THE WESTERN SLOPES.

IN ADDITION TO THE SNOW...THE COMBINATION OF STRONG NORTHWEST
WINDS AND COLD TEMPERATURES WILL CREATE WIND CHILLS AS LOW AS
MINUS 5 TO MINUS 10 DEGREES TONIGHT INTO FRIDAY MORNING.

$$

WVZ042-081100-
/O.CON.KRNK.SN.Y.0009.000000T0000Z-061208T1700Z/
/O.CON.KRNK.WC.Y.0002.061208T0500Z-061208T1700Z/
MERCER-
INCLUDING THE CITY OF...BLUEFIELD
941 PM EST THU DEC 7 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST FRIDAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST FRIDAY. A WIND
CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST FRIDAY. 

OCCASIONAL SNOW SHOWERS WILL CONTINUE INTO THE OVERNIGHT
HOURS...WITH ADDITIONAL ACCUMULATIONS OF UP TO AN INCH.

IN ADDITIONAL TO THE SNOW...THE COMBINATION OF STRONG NORTHWEST
WINDS AND COLD TEMPERATURES WILL CREATE WIND CHILLS AS COLD AS
MINUS 5 TO MINUS 10 DEGREES TONIGHT INTO FRIDAY MORNING.

$$

VAZ007-010-011-019-020-WVZ044-081100-
/O.CON.KRNK.WC.Y.0002.061208T0500Z-061208T1700Z/
TAZEWELL-BLAND-GILES-ALLEGHANY VA-BATH-MONROE-
INCLUDING THE CITIES OF...TAZEWELL...BLAND...PEARISBURG...
CLIFTON FORGE...HOT SPRINGS...UNION
941 PM EST THU DEC 7 2006

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST FRIDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST FRIDAY. 

THE COMBINATION OF STRONG NORTHWEST WINDS AND COLD TEMPERATURES
WILL CREATE WIND CHILLS AS LOW AS MINUS 5 TO MINUS 10 DEGREES TONIGHT
INTO FRIDAY MORNING.

WIND CHILLS THIS LOW CAN RESULT IN FROST BITE AND LEAD TO
HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...BE SURE TO DRESS APPROPRIATELY.

$$

LAWRENCE
000 
WWUS41 KRNK 080926
WSWRNK

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
426 AM EST FRI DEC 8 2006

WVZ043-045-081700-
/O.CON.KRNK.SN.Y.0009.000000T0000Z-061208T1700Z/
/O.CON.KRNK.WC.Y.0002.000000T0000Z-061208T1700Z/
SUMMERS-GREENBRIER-
INCLUDING THE CITIES OF...HINTON...LEWISBURG
426 AM EST FRI DEC 8 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. A WIND
CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. 

OCCASIONAL SNOW SHOWERS WILL CONTINUE THROUGH THE MORNING. ADDITIONAL
SNOW ACCUMULATIONS WILL BE AN INCH OR LESS...WITH THE HIGHEST
AMOUNTS IN NORTHWEST GREENBRIER COUNTY.

IN ADDITION TO THE SNOW...THE COMBINATION OF STRONG NORTHWEST
WINDS AND COLD TEMPERATURES WILL CREATE WIND CHILLS OF 5 BELOW TO
10 BELOW ZERO THIS MORNING.

$$

WVZ042-081700-
/O.CON.KRNK.SN.Y.0009.000000T0000Z-061208T1700Z/
/O.CON.KRNK.WC.Y.0002.000000T0000Z-061208T1700Z/
MERCER-
INCLUDING THE CITY OF...BLUEFIELD
426 AM EST FRI DEC 8 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. A WIND
CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. 

SCATTERED SNOW SHOWERS WILL CONTINUE THIS MORNING. UP TO AN INCH
ADDITIONAL SNOW ACCUMULATION IS POSSIBLE ON WEST FACING SLOPES. 

IN ADDITIONAL TO THE SNOW...THE COMBINATION OF STRONG NORTHWEST
WINDS AND COLD TEMPERATURES WILL CREATE WIND CHILLS OF 5 BELOW TO
10 BELOW ZERO THIS MORNING. 

$$

VAZ007-010-011-019-020-WVZ044-081700-
/O.CON.KRNK.WC.Y.0002.000000T0000Z-061208T1700Z/
TAZEWELL-BLAND-GILES-ALLEGHANY VA-BATH-MONROE-
INCLUDING THE CITIES OF...TAZEWELL...BLAND...PEARISBURG...
CLIFTON FORGE...HOT SPRINGS...UNION
426 AM EST FRI DEC 8 2006

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. 

THE COMBINATION OF STRONG NORTHWEST WINDS AND COLD TEMPERATURES
WILL CREATE WIND CHILLS FROM 5 BELOW TO 15 BELOW ZERO THIS
MORNING. 

WIND CHILLS THIS LOW CAN RESULT IN FROST BITE AND LEAD TO
HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...BE SURE TO DRESS APPROPRIATELY.

$$

NCZ001-002-018-VAZ009-012>018-081700-
/O.CON.KRNK.WC.Y.0002.000000T0000Z-061208T1700Z/
ASHE-ALLEGHANY NC-WATAUGA-SMYTH-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
MARION...WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG...
INDEPENDENCE...GALAX...FLOYD...NEW CASTLE
426 AM EST FRI DEC 8 2006

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. 

THE COMBINATION OF STRONG NORTHWEST WINDS AND COLD TEMPERATURES
WILL CREATE WIND CHILLS OF 5 BELOW TO 15 BELOW ZERO THIS MORNING. 

WIND CHILLS THIS LOW CAN RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA
IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...BE
SURE TO DRESS APPROPRIATELY.

$$
000 
WWUS41 KRNK 081523
WSWRNK

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1023 AM EST FRI DEC 8 2006


WVZ042-043-045-081630-
/O.CAN.KRNK.SN.Y.0009.000000T0000Z-061208T1700Z/
/O.CAN.KRNK.WC.Y.0002.000000T0000Z-061208T1700Z/
MERCER-SUMMERS-GREENBRIER-
INCLUDING THE CITIES OF...BLUEFIELD...HINTON...LEWISBURG
1023 AM EST FRI DEC 8 2006

...SNOW ADVISORY IS CANCELLED...
...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE SNOW
ADVISORY. THE WIND CHILL ADVISORY HAS BEEN CANCELLED. 

HIGH PRESSURE WILL BUILD INTO THE AREA THROUGH THIS AFTERNOON
ALLOWING FOR LITTLE IN THE WAY OF ADDITIONAL ACCUMULATING
SNOWFALL. IN ADDITION...WINDS ARE EXPECTED TO SLOWLY DIMINISH AS
TEMPERATURES SLOWLY RISE INTO THE LOW AND MID 20S. THIS SHOULD
ALSO ALLOW WIND CHILL VALUES TO RISE ABOVE ZERO.

$$

NCZ001-002-018-VAZ007-009>020-WVZ044-081630-
/O.CAN.KRNK.WC.Y.0002.000000T0000Z-061208T1700Z/
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-
PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-
MONROE-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI...
RADFORD...BLACKSBURG...INDEPENDENCE...GALAX...FLOYD...
NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...UNION
1023 AM EST FRI DEC 8 2006

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE WIND
CHILL ADVISORY. 

HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE AREA ALLOWING WINDS
TO DIMINISH THROUGH THE AFTERNOON. THIS IN COMBINATION WITH TEMPERATURES
SLOWLY RISING INTO THE 20S AND LOWER 30S WILL ALLOW WIND CHILL
VALUES TO CLIMB ABOVE ZERO. THUS THE WIND CHILL ADVISORY IS BEING CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind chill advisory went out at Dec 7, 4:22 AM EST, 24 minutes earlier.

Area forecast discussion, Dec 7, 4:22 AM EST, 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
422 AM EST THU DEC 7 2006

.UPDATE...

CORRECTION MADE FOR SNOW AND WIND CHILL ADVISORY VALID TIMES

&&

.PREV DISCUSSION...
/ISSUED 408 AM EST THU DEC 7 2006/

SHORT TERM /TODAY THROUGH FRIDAY NIGHT/...

COLD FRONT STILL ON TRACK TO CROSS THROUGH THE FORECAST AREA THIS
MORNING. FRONT WILL BE EAST OF THE AREA BY 18Z. 850 MB WINDS
INCREASE BEHIND THE FRONT TONIGHT AND BY 12Z FRIDAY ARE IN THE 45 TO
55 MPH RANGE. THE PERIOD OF STRONGEST WINDS WILL BE LATE TONIGHT AND
EARLY FRIDAY SINCE WINDS START TO DIMINISH BY FRIDAY AFTERNOON AS
HIGH PRESSURE BUILD OVER THE TENNESSEE VALLEY. WINDS WILL BE
ENHANCED BY STRONG COL AIR ADVECTION TODAY AND 4-7MB/6 HOUR PRESSURE
RISES TONIGHT. SO WIND ADVISORY WILL BE ISSUED FOR THIS AFTERNOON
AND TONIGHT FROM GRAYSON DOWN TO WATAUGA COUNTY...MAINLY FOR GUSTS
AROUND 50 MPH.

DIRECTION OF SURFACE TO 850 WINDS IS IDEAL FOR UPSLOPE PRECIPITATION
IN THE WESTERN COUNTY WARNING AREA FROM 00Z FRIDAY THROUGH 06Z
SATURDAY. HYSPLIT TRAJECTORIES ALSO HAVE BEEN SHOWING AN
EXCEPTIONALLY FAVORABLE TRAJECTORY OFF THE GREAT LAKES FROM
GREENBRIER COUNTY DOWN THROUGH BOONE NORTH CAROLINA. WILL ISSUE A
SNOW ADVISORY FOR GREENBRIER AND SUMMER COUNTIES IN WEST VIRGINIA
WHERE THE FAVORED UPSLOPE AREAS WILL GET 3-5 INCHES IN ABOUT 30
HOURS.

PRE FRONTAL TEMPERATURES HAVE GONE UP A FEW DEGREES ONCE CLOUDS
MOVED IN. GRIDS WILL REFLECT FALLING TEMPERATURE TREND...ESPECIALLY
IN THE MOUNTAINS TODAY...SIMILAR TO THE MAN GUIDANCE. PARTIAL
THICKNESS BEHIND THE FRONT SUPPORT ONLY SNOW ANYWHERE IN THE COUNTY
WARNING AREA AFTER 18Z TODAY. THE COMBINATION OF WIND AND ARCTIC AIR
WILL CREATE WIND CHILLS BELOW ZERO THURSDAY NIGHT. WILL ISSUE A WIND
CHILL ADVISORY FOR SEVERAL WESTERN COUNTIES.

LONG TERM /SATURDAY THROUGH WEDNESDAY/...

SATURDAY AND SUNDAY TEMERATURES WILL MODERATE WITH WARM AIR
ADVECTION BRINGING 850 MB TEMPERATURES BACK ABOVE ZERO AND 500MB
HEIGHTS RISING SIGNIFICANTLY. SURFACE HIGH WILL BE OVER THE REGION
BY SATURDAY MORNING. AIR MASS REMAINS DRY WITH LITTLE TO NO CLOUD
COVER THROUGH SATURDAY NIGHT.

NO CHANGES MADE AFTER SUNDAY.

AVIATION /09Z-06Z/...

TIMING OF THE COLD FRONTAL PASSAGE EXPECTED AROUND 12Z AT BLF AND
LWB...NEAR 15Z AT ROA AND LYH...AND THEN BY 17Z AT DAN.
SOUTHWEST/WEST WINDS WILL VEER TO THE NORTHWEST WITH THE FRONT AND
THEN WINDS SPEEDS INCREASE HEADING INTO THE AFTERNOON AND TONIGHT.

ACCUMULATING SNOW SHOWERS ARE LIKELY BY LATE THIS AFTERNOON AT
BLF...AND THERE IS THE POSSIBILITY THAT HEAVIER SNOW SHOWERS MAY
SPILL INTO LWB AS WELL. CIGS AND VSBYS WILL DROP TO IFR...POSSIBLY
LIFR...AT BLF BY LATE AFTERNOON. CIG AND VSBY DROP TO MVFR AT
LWB...THOUGH THERE MAY BE BRIEF PERIODS OF IFR IN HEAVIER SNOW
SHOWERS. SNOW SHOWERS AT BLF AND LWB WILL CONTINUE INTO TONIGHT.
A FEW SNOW FLURRIES MAY SPILL EAST INTO THE ROA AND NEW RIVER VALLEY
THIS AFTERNOON AND TONIGHT. WINDS WILL BECOME STRONG AND GUSTY
ESPECIALLY ACROSS THE HIGHER TERRAIN IN WESTERN LOCATIONS. MOUNTAIN
OBSCURATIONS ARE POSSIBLE IN THE WESTERN MOUNTAINS.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO NOON FRIDAY FOR
VAZ007-010-011-019-020.

     WIND ADVISORY FROM NOON TODAY TO MIDNIGHT EST TONIGHT FOR
     VAZ015.

NC...WIND ADVISORY FROM NOON TODAY TO MIDNIGHT EST TONIGHT FOR
     NCZ001-002-018.

WV...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO NOON FRIDAY
     FOR WVZ042>045.

     SNOW ADVISORY FROM NOON TODAY TO NOON FRIDAY FOR WVZ043- 045.

&&
Hazardous weather outlook, Dec 6, 5:11 PM EST, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
511 PM EST WED DEC 6 2006

VAZ007-WVZ042-043-045-071100-
TAZEWELL-MERCER-SUMMERS-GREENBRIER-
511 PM EST WED DEC 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SNOW SHOWERS ARE EXPECTED IN THE WESTERN MOUNTAINS FROM THURSDAY...
INTO FRIDAY MORNING. THE HEAVIEST SNOW SHOULD OCCUR FROM LATE
THURSDAY AFTERNOON THROUGH THURSDAY EVENING. SNOW ACCUMULATIONS
COULD BE 1 TO 4 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE
ABOVE 3500 FEET. WIND CHILL VALUES LATE THURSDAY NIGHT AND EARLY
FRIDAY MORNING WILL LIKELY REACH MINUS FIVE DEGREES. PLEASE SEE
THE LATEST SPSRNK FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME.

NCZ001-018-VAZ009>012-015-020-WVZ044-071100-
ASHE-WATAUGA-SMYTH-BLAND-GILES-WYTHE-GRAYSON-BATH-MONROE-
511 PM EST WED DEC 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SNOW SHOWERS ARE LIKELY FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING. SNOW ACCUMULATIONS COULD BE 1 TO 2 INCHES...WITH LOCALLY
HIGHER AMOUNTS POSSIBLE ABOVE 3500 FEET. WIND GUSTS MAY APPROACH
50 MPH IN THE HIGH ELEVATIONS ABOVE 4000 FEET THURSDAY NIGHT. WIND
CHILL VALUES LATE THURSDAY NIGHT AND EARLY FRIDAY MORNING MAY
REACH MINUS FIVE DEGREES. PLEASE SEE THE LATEST SPSRNK FOR MORE
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME.

NCZ002-VAZ013-014-016>019-071100-
ALLEGHANY NC-PULASKI-MONTGOMERY-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-
511 PM EST WED DEC 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED SNOW SHOWERS ARE EXPECTED FROM LATE THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. SNOW ACCUMULATIONS COULD BE AROUND AN INCH.
WIND CHILL VALUES LATE THURSDAY NIGHT AND EARLY FRIDAY MORNING
WILL BE AROUND ZERO DEGREES. PLEASE SEE THE LATEST SPSRNK FOR
MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME.

VAZ022>024-033>035-071100-
ROANOKE-BOTETOURT-ROCKBRIDGE-FRANKLIN-BEDFORD-AMHERST-
511 PM EST WED DEC 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
VIRGINIA...SOUTH CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WIND CHILL VALUES LATE THURSDAY NIGHT AND EARLY FRIDAY MORNING
WILL BE BETWEEN ZERO AND PLUS 10 DEGREES. PLEASE SEE THE LATEST
SPSRNK FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME.

NCZ003>006-019-020-VAZ032-043>047-058-059-071100-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-HENRY-
PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
511 PM EST WED DEC 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...
SOUTH CENTRAL VIRGINIA AND SOUTHWEST VIRGINIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WIND CHILL VALUES LATE THURSDAY NIGHT AND EARLY FRIDAY MORNING
WILL BE AROUND TEN DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 4:29 AM ESTWind AdvisoryRNKAlleghany, Ashe, Watauga17 hr
Dec 7, 4:46 AM ESTSnow AdvisoryRNKMercer, Summers30 hr

Nearby

Wind Chill Advisories in Virginia, 2006Wind Chill Advisories in North Carolina, 2006Wind Chill Advisories in West Virginia, 2006Every wind chill advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.